MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942812450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target vessel was located in the moderately calcified and mildly tortuous left main artery.A 4.5mm x 12mm synergy megatron drug-eluting stent was successfully implanted, however, the stent delivery system was difficult to remove from the stent.Forceful removal was required and the catheter fractured.An attempt to remove the fractured catheter via snare was unsuccessful and the device had to be removed by a vascular surgeon using a cutdown of the brachial artery.The procedure was completed successfully.Hospital admission beyond standard of care was required, however, the patient is fully recovered.There were no further complications reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target vessel was located in the moderately calcified and mildly tortuous left main artery.A 4.5mm x 12mm synergy megatron drug-eluting stent was successfully implanted, however, the stent delivery system was difficult to remove from the stent.Forceful removal was required and the catheter fractured.An attempt to remove the fractured catheter via snare was unsuccessful and the device had to be removed by a vascular surgeon using a cutdown of the brachial artery.The procedure was completed successfully.Hospital admission beyond standard of care was required, however, the patient is fully recovered.There were no further complications reported.It was further reported that the post deployment, balloon was inflated three times.A few seconds were waited for balloon deflation before pulling back the device.It was confirmed under fluoroscopy that the all the contrast had left the balloon prior to the withdrawal attempt.A 6f guide catheter was used during the procedure.No significant angulation or unusual take off was present.It was noted that the balloon would not come out of the stent.There was no difficulty advancing or positioning the stent at the lesion site.No other device was present in the vessel.The device could not maintain pressure, and no gradual loss of pressure was noted in the inflation device.No leaks were noted from the shaft of the device.No further patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a 4.50 x 12 mm synergy megatron mr tent delivery system (sds), was returned without the distal section of the device containing the inner/outer shaft polymer extrusion, balloon and tip.The device was returned without the distal shaft containing the stent.Distal shaft of the device not returned so the balloon cones could not be reviewed.Distal shaft of the device not returned so the tip of the device could not be reviewed.A visual and tactile examination of the hypotube shaft found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section found a break in the midshaft region at 119 cm distal to the distal end of the strain relief with the corewire exposed.No other issues were identified during analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15106088
Report Number2134265-2022-08173
Device Sequence Number11799792
Product Code NIQ
UDI-Device Identifier08714729985594
UDI-Public08714729985594
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberH7493942812450
Device Lot Number0027874923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexFemale